Alabama, 2012Heat in Alabama, May 2, 2012
May 2, 2012 · NWS HUN · 1 event in 1 county or zone
The combination of above normal temperatures in the lower 90s with high humidity, led to a heat related death in Morgan County, Alabama.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of above normal temperatures in the lower 90s with high humidity, led to a heat related death in Morgan County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 2, 1:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, May 2, 1:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT WED MAY 2 2012
.DISCUSSION...
THE SHORTWAVE INDICATED BY THE LATEST IR SATELLITE IMAGES AND AREA
88-D RADAR RETURNS WAS ANALYZED TO BE MOVING NORTHWARD OUT OF THE
GULF OF MEXICO INTO SOUTHERN MISSISSIPPI AND ALABAMA AS OF 19Z. IT IS
EXPECTED THAT SCATTERED SHOWERS AND STORMS WILL CONTINUE TO MOVE
NORTHWARD INTO THE FORECAST AREA BY TONIGHT...WITH SHOWERS AND
SCATTERED THUNDERSTORMS EXPECTED TO BECOME LIKELY ESPECIALLY AFTER
MIDNIGHT ACROSS THE FORECAST AREA. HAVE UPPED PRECIP CHANCES TO
REFLECT THIS TRENDING AND EXPECT LIKELY PRECIP CHANCES TO CONTINUE
INTO THURSDAY AS THE TWO UPPER LEVEL VORT MAXES AT 500 MILLIBARS MOVE
THROUGH THE FORECAST AREA BY 00Z FRIDAY. BUFR SOUNDINGS ARE
CONSISTENT IN INCREASING PWAT VALUES TO THE 1.5 TO 1.6 INCHES
CATEGORY AND EXPECT POTENTIAL IS THERE FOR MEASURABLE PRECIP ACROSS
MUCH OF THE FORECAST AREA. HAVE UPPED OVERNIGHT LOWS TONIGHT TO
ACCOUNT FOR MORE CLOUDS AND PRECIP CHANCES AND HAVE ALSO SLIGHTLY
LOWERED DAYTIME HIGH TEMPS ON THURSDAY.
AFTER THE FIRST UPPER LEVEL SYSTEM DEPARTS THE TENNESSEE VALLEY
REGION...THE UPPER PATTERN IS EXPECTED TO SLOWLY EVOLVE INTO A SLIGHT
NORTHWEST FLOW PATTERN THROUGH THE REST OF THE FORECAST PERIODS. THIS
PATTERN IS VERY DIFFICULT TO TIME INDIVIDUAL SHORT WAVES IN THE WEAK
UPPER FLOW...AS THE MODELS ARE HAVING SOME DIFFICULTY IN KEYING ON
THESE FEATURES. HAVE NOT MADE MUCH IN THE WAY OF CHANGES TO PRECIP
CHANCES THROUGH THE WEEKEND...AND HAVE ADDED IN SLIGHT PRECIP CHANCES
FOR MUCH OF THE EXTENDED FORECAST PERIOD.
THE GFS AND ECMWF MODELS ARE IN FAIRLY DECENT AGREEMENT IN PUSHING A
LARGE UPPER LOW ACROSS SOUTHERN CANADA INTO THE GREAT LAKES REGION
BETWEEN TUESDAY AND WEDNESDAY. THIS WILL HELP IN KEEPING A STRONG
UPPER LEVEL RIDGE FROM BUILDING ACROSS THE REGION THROUGH THIS TIME
PERIOD. THE GFS AND ECMWF MODELS DIFFER SLIGHTLY IN MOVING A SURFACE
COLD FRONT TO THE SOUTHEAST THROUGH THE OHIO VALLEY INTO THE
TENNESSEE VALLEY DURING THIS TIME PERIOD. WILL CONTINUE WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS ESPECIALLY BY WEDNESDAY DUE TO THE
PROXIMITY OF THE BOUNDARY. FOLLOWED GFS TEMPS FAIRLY CLOSELY THROUGH
THE EXTENDED FORECAST PERIOD DUE TO THE EXPECTED PRECIP CHANCES AND
CLOUDS ACROSS THE AREA.
TT
&&
.AVIATION...
/ISSUED 101 PM CDT WED MAY 2 2012/
FOR 18Z TAFS...
VFR CONDITIONS WILL CONTINUE FOR BOTH KHSV AND KMSL THROUGH THE
AFTERNOON AND EVENING HOURS. ISOLATED SHRA/TSRA WILL BE POSSIBLE...
BUT GIVEN LOW CHANCES OF THIS OCCURRING DIRECTLY AT EITHER
TERMINAL THROUGH 03/00Z...DID NOT FORMALLY INCLUDE FOR NOW. AS A
DISTURBANCE CROSSES THE AREA OVERNIGHT...SHOWERS AND STORMS WILL
BECOME MORE WIDESPREAD TONIGHT INTO THURSDAY. INCLUDED VCSH AT BOTH
KMSL/KHSV AFTER 03/03Z WITH GUSTS UP TO 20KTS ADDED IN AFTER 03/12Z.
WITH THE NEXT ISSUANCE AT 03/00Z...MAY HAVE TO INCLUDE THUNDER IN
THE TAF FOR BOTH LOCATIONS...BUT DID NOT INCLUDE ATTM.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 68 83 66 88 68 / 50 60 20 20 20
SHOALS 67 84 67 88 68 / 50 60 10 20 20
VINEMONT 67 81 66 85 69 / 50 60 20 20 20
FAYETTEVILLE 66 81 64 86 66 / 50 60 10 20 20
ALBERTVILLE 64 81 63 86 67 / 50 60 20 20 20
FORT PAYNE 63 81 62 87 63 / 50 60 20 20 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 2, 2:46 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT WED MAY 2 2012
ALZ001>010-016-TNZ076-096-097-031000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
346 PM CDT WED MAY 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT ACROSS THE AREA.
SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL...BRIEF GUSTY WINDS...AND
OCCASIONAL LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE BEGINNING
THURSDAY AND CONTINUING THROUGH THE REMAINDER OF THE PERIOD. GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE IN STRONGER STORMS THAT DEVELOP.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, May 2, 3:03 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CDT WED MAY 2 2012
ALZ002-003-022145-
COLBERT-FRANKLIN-
403 PM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PORTIONS OF COLBERT AND
FRANKLIN COUNTIES UNTIL 445 PM CDT...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS IN THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED NEAR HALLTOWN...OR NEAR RED BAY. ALL ACTIVITY WAS
MOVING NORTH AT 15 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PLEASANT SITE.
POGO.
MAUD...MYNOT.
ALLSBORO...MALONE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3483 8811 3483 8796 3432 8794 3432 8818
TIME...MOT...LOC 2103Z 174DEG 15KT 3449 8809
70/DD
Special weather statement, May 2, 3:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
452 PM CDT WED MAY 2 2012
ALZ001-002-022230-
COLBERT-LAUDERDALE-
452 PM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PORTIONS OF COLBERT AND
LAUDERDALE COUNTIES UNTIL 530 PM CDT...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORM ACROSS THE ADVISORY AREA. THE
STRONGEST CELL WAS LOCATED NEAR MT HESTER...OR 15 MILES SOUTHEAST OF
IUKA. ALL ACTIVITY WAS MOVING NORTHWESTWARD AT 15 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MT HESTER...CHEROKEE.
MALONE.
MARGERUM.
RIVERTON...WATERLOO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3501 8804 3458 8779 3458 8813 3461 8815
3473 8812 3489 8811 3491 8814 3493 8817
3499 8821 3501 8820
TIME...MOT...LOC 2151Z 151DEG 15KT 3469 8800
70/DDHeat, Morgan
- When
- May 2, 4:00 PM CST
- Where
- Morgan forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
An elderly male died after suffering from heat exhaustion in Morgan County, AL.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Morgan | 2012-05-02 | 80 | Male | Unknown | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, May 2 to 3, 2012$10 million · EF1 · 49 events
- Flood and Hail in Wisconsin, May 2 to 7, 2012$3.7 million · 1.25 in hail · 9 events
- Flash Flooding and Hail in Minnesota, May 2 to 3, 2012$452,000 · 2.5 in hail · 38 events
- Flash Flood and Hail in Minnesota, May 2, 2012$896,000 · 1.75 in hail · 15 events
- Hail in Kansas, May 2, 2012$1.1 million · 2.5 in hail · 1 event
- Flash Flooding and Lightning Strikes in Louisiana, May 2, 20121 injured · $147,000 · 5 events
- Tornado and Hail in Pennsylvania, May 2, 2012$90,000 · EF0 · 9 events
- Damaging Winds in North Dakota, May 2, 2012$85,000 · 78 kt wind · 5 events
- Hail and Damaging Wind in New York, May 2, 2012$65,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Nebraska, May 2 to 3, 20121.75 in hail · 18 events
- Hail in South Dakota, May 2, 20121 in hail · 11 events
- Hail and Damaging Winds in Iowa, May 2, 201270 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414694.